MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD EXTENSION SET?; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD EXTENSION SET?; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7115-24
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Catalog number is unknown.Premarket (510k) number is unknown.Operator of device and initial reporter also sent report to fda are unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported on (b)(6) 2022, that there was an incident where the pca tubing and iv tubing had a downstream occlusion on the iv pump that lead to issues with the pca and iv fluids being infused properly.A backflow of blood began to build and was visible in the tubing, and it began to leak at the y site on the pca tubing.The rn who encountered the issue completed an onpoint event report.The tubing was saved and is currently stored in case its needed to be sent back to the vendor.Cadd extension tubing (without the blue line); lot number not available.No patient injury was reported.
 
Additional Manufacturer Narrative
B5: additional information received on 25-jul-2022 via email and attached to complaint object: patient information updated.No injury noted, however, the patient might have not received full dose of pca (patient-controlled analgesia) medication since there was a leak at the y-site on pca tubing.Issue was resolved: patient was disconnected from malfunctioning tubing at time of event and new pca tubing and iv tubing was used to reconnect patient appropriately.H6: event problem and evaluation codes: updates not required., corrected data: d4: correction: catalog number: 21-7115-24.G5: correction: premarket (510k) number: k000942.
 
Additional Manufacturer Narrative
H10: device evaluation was completed.No product was returned for investigation.One (1) picture was attached and reviewed.The picture attached show the clear side of a pouch, part of an extension line is visible inside the pouch.Per the picture attached the reported failure mode is not visible.The complaint is not confirmed.The cause of the reported problem could not be determined.No lot number was provided; therefore, dhr (device history review) could not be performed.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 if additional reportable information becomes available.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms # (b)(4).

Brand Name
CADD EXTENSION SET?
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15066186
Report Number3012307300-2022-13752
Device Sequence Number5722840
Product Code FPA
UDI-Device Identifier10610586034503
UDI-Public10610586034503
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K000942
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7115-24
Device Catalogue Number21-7115-24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/03/2022
04/05/2023
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/25/2022
04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Patient Weight68 KG